Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS North Platte, NE

June 3, 2005Frontier County, Hayes County, Lincoln County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 3, 2005, 9:37 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 9:37 PM CDT (02:37 UTC)
Expired
Jun 4, 2005, 12:30 AM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 040238
FFWLBF
NEC063-085-111-040530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF CURTIS
  HAYES COUNTY IN SOUTHWEST NEBRASKA
  THIS INCLUDES THE CITY OF HAYES CENTER
  SOUTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1230 AM CDT

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  MAYWOOD TO 11 MILES SOUTHWEST OF WELLFLEET TO 37 MILES SOUTH OF
  HAYES CENTER...MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRADY...WALLACE AND DICKENS.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4038 10025 4037 10119 4105 10124 4105 10028

$$

SPRINGER
1 follow-up statement
000 
WGUS73 KLBF 040405
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT FRI JUN 3 2005

NEC063-085-111-040530-
LINCOLN NE-HAYES NE-FRONTIER NE-
1101 PM CDT FRI JUN 3 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 AM CDT FOR WESTERN
FRONTIER...HAYES AND SOUTHERN LINCOLN COUNTIES...

AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. AS OF 11 PM 
CDT...THE HEAVIEST RAINFALL CONTINUED TO FALL ACROSS THE WESTERN 
HALF OF FRONTIER...ALL OF HAYES AND SOUTHWESTERN PORTIONS OF LINCOLN 
COUNTY. IN THESE AREAS...RAINFALL RATES ARE A HALF TO AN INCH PER 
HOUR. IF THESE RATES CONTINUE...THE FLASH FLOOD WARNING WILL BE 
EXTENDED IN THESE AREAS.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4038 10025 4037 10119 4105 10124 4105 10028

$$

BUTTLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:08 PM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 2:08 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT FRI JUN 3 2005

.DISCUSSION...
VOLATILE HEAVY RAIN SITUATION MAY BE DEVELOPING FOR TONIGHT THROUGH
SATURDAY AM ACROSS PARTS OF CNTL NEB. MID LATITUDE DISTURBANCE OVER
COLO IS PROGGED TO INTERCEPT TROPICAL MOISTURE AND ASSOCIATED
DISTURBANCE MOVING DUE NORTH THRU KS. THIS COMBINED SYSTEM THEN
DEEPENS RAPIDLY OVERNIGHT TO 992 MB BY 12Z SAT AT THE SFC AS IT MOVES
RAPIDLY NORTHWARD. BOTH THE AVN AND UKMET SUPPORT THIS SOLN. THE NAM
HOLDS THE TWO SYSTEMS SOMEWHAT SEPARATE. ALL MODELS PRODUCE HEAVY
PCPN CENTERS ACROSS CNTL NEB. AVN IS FARTHER WEST. THE MET AND FWC
GUIDANCE SUGGEST THE HEAVY RAINFALL EVENT WILL FAVOR A GRI TO OFK
LINE WHILE THE MAV GUIDANCE INDICATES A LXN TO ONL LINE.

ALL GUIDANCE SUGGESTS ATLEAST A CAT 5 RAIN EVENT...1-2 INCHES WITH
SOME OF THE GUIDANCE SUGGESTING CAT 6...OVER 2 INCHES IN 12 HOURS.
WILL WAIT ON THE 18Z ETA12 FOR DECISION MAKING ON WHETHER TO ADD
COUNTIES WEST OF HIGHWAY 83 TO THE FLOOD WATCH. CONFIDENCE IS HIGH
FOR A HEAVY RAIN EVENT IN NEBRASKA TONIGHT BUT LOWER CONFIDENCE FOR
THE LOCATION OR THE HEAVY RAINFALL.

AT 18Z VERY HEAVY CONVECTION WAS BREAKING OUT ACROSS WESTERN KS AND
PROFILER WINDS AT MCCOOK WERE SHOWING DEEP EASTERLIES DEVELOPING IN
CONJUNCTION THE TROPICAL WAVE MOVING NORTH. THIS SUPPORTS THE AVN SO
ADDITIONAL COUNTIES WILL LIKELY BE ADDED TO THE FLOOD WATCH LATER
THIS AFTERNOON.

THE ETA AND AVN SHOW STRONG WEST WINDS SATURDAY AFTN WITH DRYING AND
SHRA ACTIVITY ENDING. DRYING CONTINUES SATURDAY NIGHT. SUNDAY
SHOULD BE DRY AND SUNNY.

MONDAY-TUESDAY...ALL MODELS...ECMWF...NAM...GFS ARE IN EXCELLENT
AGREEMENT. SHORT WAVE RIDGE AMPLIFIES STRONGLY ACROSS THE CNTL
PLAINS AND H1000-500 THICKNESS NOW PROGGED TO RISE TO 575-580DM
SIGNALING A SHORT BUT SHART HEAT WAVE. TEMPS COULD RISE TO NEAR 90F
MONDAY. MODELS CONT TO TREND WARMER WITH THIS FEATURE AND IN FACT
SHOW OVERALL THE ATM BECOMING MORE AMPLIFIED...UNSTABLE AND CAPPED.
THE HIGHER RESOLUTION DGEX MODEL INDICATES ISOLD TSRA TUESDAY
NIGHT...PROBABLY THE ATM IS CAPPED WITH 14C 700MB TEMPS AS
CONVECTION FIZZLES AFTER DARK. THIS CAP THEN WEAKENS WEDS AND
CONTINUES WEAK THROUGH FRIDAY.

WED-FRI...THE NAM AND GFS SHOW ANOTHER MAJOR LEAGUE WESTERN U.S.
UPPER LEVEL LOW MOVING SLOWLY EAST TOWARD THE CNTL PLAINS. PROBABLY
WHAT WILL HAPPEN IS PIECES OF ENERGY WILL EJECT OUT OF THE SYSTEM
AND FIRE OFF A SERIES OF MCS DURING THIS TIME FRAME. FCST IS FOR
COOLER WITH CHC TSRA EACH DAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT FOR
PARTS OF CENTRAL NEBRASKA.

&&

CDC
Hazardous weather outlook, Jun 3, 3:20 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT FRI JUN 3 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-040600-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
320 PM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. AT
THIS TIME...THE MAIN SEVERE WEATHER THREAT EXISTS EAST OF A LINE FROM
OSHKOSH...TO AINSWORTH...TO BUTTE. WEST OF THIS LINE...THUNDERSTORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

A VIGOROUS UPPER LEVEL DISTURBANCE WILL LIFT FROM WESTERN KANSAS AND
EASTERN COLORADO INTO NEBRASKA TONIGHT. THIS FEATURE WILL COMBINE
WITH A SURFACE FRONT...EXTENDING FROM NORTH CENTRAL NEBRASKA INTO
WESTERN KANSAS...TO PRODUCE LOCALLY HEAVY RAINFALL AND ISOLATED
STRONG TO SEVERE THUNDERSTORMS. THE MAIN SEVERE THREAT WILL BE HEAVY
RAINFALL WITH A THREAT FOR ISOLATED LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ON SATURDAY...SHOWERS AND THUNDERSTORM ACTIVITY WILL BE ONGOING AS A
STRONG UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY EXITS THE AREA.
THERE WILL BE THE POTENTIAL FOR FLASH FLOODING THROUGH AT LEAST
SATURDAY MORNING. CHANCES FOR THUNDERSTORMS WILL OCCUR ONCE AGAIN BY
TUESDAY NIGHT THROUGH THURSDAY AS AN UPPER LEVEL TROUGH DEEPENS IN
THE WESTERN UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT EAST OF A LINE FROM
CURTIS...TO ANSLEY...TO BARTLETT. SPOTTER ACTIVATION MAY BE NEEDED ON
SUNDAY AFTERNOON AND EVENING...EAST OF A LINE FROM OSHKOSH...TO
AINSWORTH...TO BUTTE TO GIVE REPORTS OF SEVERE WEATHER AS WELL AS TO
GIVE RAINFALL AMOUNTS FOR THE ENTIRE OUTLOOK AREA.

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:26 AM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
Jun 4, 1:19 PM CDTSevere Thunderstorm WarningLBFKeith56 min
Jun 4, 1:34 PM CDTTornado WarningLBFKeith26 min
Jun 4, 2:00 PM CDTTornado WarningLBFKeith30 min
Jun 4, 2:26 PM CDTSevere Thunderstorm WarningLBFArthur64 min
Jun 4, 2:45 PM CDTTornado WarningLBFArthur, McPherson45 min
Jun 4, 3:30 PM CDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 4, 3:56 PM CDTTornado WarningLBFHooker, McPherson33 min
Jun 4, 4:14 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas61 min
Jun 4, 5:03 PM CDTTornado WarningLBFBlaine27 min
Jun 4, 5:14 PM CDTSevere Thunderstorm WarningLBFThomas61 min
Jun 4, 5:28 PM CDTTornado WarningLBFBlaine32 min
Jun 4, 5:43 PM CDTSevere Thunderstorm WarningLBFBrown62 min
Jun 4, 5:58 PM CDTSevere Thunderstorm WarningLBFBlaine65 min
Jun 4, 6:27 PM CDTSevere Thunderstorm WarningLBFRock63 min

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.